Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 16, NWS Fort Worth, TX

April 25, 2005Johnson County, Tarrant County, Texas

NWS Fort Worth, TX issued this flash flood warning at Apr 25, 2005, 4:03 PM CDT for Johnson County, Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2005, 4:03 PM CDT (21:03 UTC)
Expired
Apr 25, 2005, 7:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Johnson County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 16 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 252104
FFWFWD
TXC251-439-260000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT MON APR 25 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JOHNSON COUNTY IN NORTH CENTRAL TEXAS
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 700 PM CDT

* AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR JOSHUA...MOVING EAST AT 30
  MPH. A SECOND THUNDERSTORM WITH VERY HEAVY RAIN WAS LOCATED NEAR 
  FORT WORTH...ALSO MOVING EAST AT 30 MPH. RAINFALL RATES OF 1 TO 2
  INCHES IN 30 MINUTES WILL CAUSE LOCALIZED FLOODING PROBLEMS IN THE
  WARNING AREA.


* THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR...
  ALVARADO BY 415 PM
  9 MILES SOUTH OF MANSFIELD BY 420 PM
  VENUS BY 425 PM

LAT...LON 3299 9735 3236 9746 3236 9709 3255 9710
      3256 9703 3299 9703

$$
1 follow-up statement
000 
WGUS74 KFWD 252236
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CDT MON APR 25 2005

TXC251-439-252244-
TARRANT TX-JOHNSON TX-
534 PM CDT MON APR 25 2005

...THE FLASH FLOOD WARNING FOR NORTHERN JOHNSON AND TARRANT COUNTIES 
HAS BEEN CANCELLED...

THE THUNDERSTORMS THAT BROUGHT VERY HEAVY RAINS TO PARTS OF JOHNSON 
AND TARRANT COUNTIES HAVE MOVED OFF TO THE EAST AND SOUTHEAST OF THE 
AREA. 

LAT...LON 3299 9735 3236 9746 3236 9709 3255 9710
      3256 9703 3299 9703

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 1:40 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 25, 1:40 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
140 PM CDT MON APR 25 2005

.DISCUSSION...A SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE ACROSS
NORTH CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING.  AT 18Z DRY
LINE EXTENDED FROM NEAR WICHITA FALLS TO JUNCTION.  SFC LOW
BETWEEN LUBBOCK AND CHILDRESS WILL MOVE SOUTHEAST TO SOUTH OF
WICHITA FALLS BY 00Z.  HIGH SHEAR AND STEEP LAPSE RATES ARE
ALREADY IN PLACE ACROSS NORTH TEXAS.  THE MODEL ARE BEGINNING TO
SUGGEST LOCALLY BACKED WINDS AND DEW POINT POOLING FROM 21-00Z
FROM DENTON AND COOKE COUNTIES EASTWARD ALONG THE RED RIVER.
SHOULD THIS OCCUR..THE GREATEST THREAT OF SEVERE WEATHER
WILL BE IN THIS AREA...WITH LARGE HAIL...STRAIGHT LINE
DAMAGING WINDS AND TORNADOES POSSIBLE.  SO FAR THE ONLY NEGATIVE
TO SEVERE WEATHER OCCURRENCE IS THE CONVECTION IN SOUTH TEXAS...
WHICH HAS LIMITED THE LOW LEVEL MOISTURE RETURN.  SO THERE IS
SOME QUESTION AS TO HOW WIDESPREAD THE SEVERE WEATHER WILL BE.
GOOD CU FIELD ON VISIBLE SATELLITE SUGGESTS COLD POOL SPREADING
RAPIDLY SOUTHEAST TOWARD THE DRY LINE ACROSS WESTERN NORTH TEXAS.
RIGHT NOW WE EXPECT THUNDERSTORM DEVELOPMENT TO BEGIN AROUND 21Z
ALONG THE DRY LINE...WITH STORMS BECOMING MORE NUMEROUS AS THEY
SPREAD EASTWARD INTO DEEPER LOW LEVEL MOISTURE.  WINDS WILL BECOME
NORTHWEST LATER TONIGHT AS SURFACE LOW MOVES EAST OF THE REGION.
NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY NIGHT AND SATURDAY.  59

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  50  72  50  78 /  50  10   0   0
WACO, TX              50  75  51  80 /  50  10   0   0
PARIS, TX             48  70  48  77 /  60  10   0   0
DENTON, TX            47  71  48  77 /  50  10   0   0
MCKINNEY, TX          48  71  49  77 /  50  10   0   0
DALLAS, TX            50  72  50  78 /  50  10   0   0
TERRELL, TX           49  72  50  78 /  60  10   0   0
CORSICANA, TX         52  72  51  79 /  60  10   0   0
TEMPLE, TX            53  76  52  81 /  50  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/59
Hazardous weather outlook, Apr 25, 1:55 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
155 PM CDT MON APR 25 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260900-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
155 PM CDT MON APR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS...SOME SEVERE WITH VERY LARGE HAIL...
DAMAGING WINDS TO 70 MPH...AND POSSIBLY A FEW TORNADOES ...WILL
DEVELOP ALONG AN APPROACHING DRYLINE...OR 50 MILES EITHER SIDE OF A
BOWIE...BRIDGEPORT...MINERAL WELLS...STEPHENVILLE LINE BY 4PM OR
SHORTLY THEREAFTER. A FEW SUPERCELLS STORMS ARE EXPECTED...THROUGH
EARLY EVENING...BEFORE INCREASING IN COVERAGE AND FORMING A BROKEN
SQUALL LINE WITH EMBEDDED SUPERCELLS...BY 6 PM TOWARDS THE INTERSTATE
35 CORRIDOR...INCLUDING ALL OF THE DALLAS-FORT WORTH METROPLEX. THE
POTENTIAL FOR SEVERE WEATHER WILL PERSIST ACROSS EASTERN PORTIONS
OF NORTH TEXAS WELL INTO THE EVENING HOURS. THREATS WILL CONTINUE TO
BE VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES
...AS PERSISTENT...STRONG WIND SHEAR AND INSTABILITY REMAIN OVER THE
REGION...ALONG WITH A FEW SURFACE BOUNDARIES.

GULF MOISTURE WILL CONTINUE TO SURGE NORTHWARD INTO NORTH TEXAS THE
REMAINDER OF THE DAY AND THIS EVENING. FURTHERMORE...INCREASING LIFT
FROM AN UPPER LEVEL DISTURBANCE AND DRYLINE WILL INTERACT WITH THESE
FEATURES FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS LATE
THIS AFTERNOON AND EVENING. A FEW OUTFLOW BOUNDARIES PERSIST ACROSS
SOME AREAS FROM EARLIER STORMS...ALONG WITH A STATIONARY WARM
FRONTAL BOUNDARY. THESE BOUNDARIES MAY ENHANCE THE POTENTIAL FOR
TORNADOES WITH SEVERE STORMS THAT ARE ROTATING.

.DAYS TWO THROUGH SEVEN...
ANOTHER SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS WESTERN
SECTIONS OF NORTH TEXAS FRIDAY NIGHT...THEN OVERSPREADING THE
REMAINDER OF THE REGION SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITH DEVELOPING STORMS OVER
WESTERN SECTIONS OF NORTH TEXAS BY 3 OR 4 PM CDT....THEN FURTHER EAST
ACROSS THE REMAINDER OF NORTH TEXAS BY 6 PM CDT AND AFTER.

In the hours before

Special weather statement, Apr 25, 10:41 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1041 AM CDT MON APR 25 2005

TXZ103-104-118-119-251615-

COLLIN-DALLAS-DENTON-TARRANT-
1041 AM CDT MON APR 25 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM OVER CARROLLTON...MOVING EAST AT 35 MPH.
ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR KELLER...ALSO MOVING
EAST AT 35 MPH.

ADDITIONAL STORMS WILL CONTINUE TO DEVELOP ACROSS
TARRANT...DALLAS..DENTON AND COLLIN COUNTIES THROUGH NOON.  THE
STRONGEST STORMS WILL PRODUCE ONE-HALF INCH HAIL...BRIEF HEAVY
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING.
Special weather statement, Apr 25, 2:35 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
235 PM CDT MON APR 25 2005

TXZ116-117-130-131-252030-

ERATH-HOOD-PALO PINTO-PARKER-
235 PM CDT MON APR 25 2005

...SIGNIFICANT WEATHER UPDATE...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SEVERAL STRONG AND RAPIDLY DEVELOPING THUNDERSTORMS...EXTENDING FROM
4 MILES NORTH OF MORGAN MILL...TO 5 MILES EAST OF MINERAL WELLS. THE
STORMS WERE MOVING NORTHEAST AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...BLUFF DALE...
GRANBURY...HUDSON OAKS...LIPAN...MINERAL WELLS...MORGAN
MILL...WEATHERFORD...AND MINERAL WELLS STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
ACTIVITY...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL. A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED FOR THIS
AREA SHORTLY.

65/DD
Special weather statement, Apr 25, 3:20 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT MON APR 25 2005

TXZ103-104-118-119-133-134-252145-

COLLIN-DALLAS-DENTON-ELLIS-JOHNSON-TARRANT-
320 PM CDT MON APR 25 2005

...SIGNIFICANT WEATHER UPDATE...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF SEVERE THUNDERSTORMS WITH VERY LARGE HAIL...HEAVY
RAINFALL IN EXCESS OF 1 INCH PER HOUR...DAMAGING WINDS IN EXCESS OF
60 OR 70 MPH...AND POSSIBLY ISOLATED TORNADOES. THE SEVERE STORMS
WERE MOVING EAST-NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORMS
EXTENDED ALONG A LINE FROM FROM 9 MILES NORTH OF DECATUR...TO
WEATHERFORD...TO 10 MILES SOUTHWEST OF GRANBURY AND WILL BEGIN TO
AFFECT WESTERN SECTIONS OF DENTON...TARRANT...AND JOHNSON COUNTIES
BY 330 PM AND AFTER...AND SHOULD SPREAD INTO COLLIN...DALLAS AND
ELLIS COUNTIES BY 415 PM AND AFTER.

PLAN ACCORDINGLY NOW. LATE AFTERNOON AND EARLY EVENING RUSH HOUR
WILL BE AFFECTED BY SEVERE WEATHER AND POSSIBLY LOCALIZED URBAN OR
FLASH FLOODING. TAKE NECESSARY PRECAUTIONS NOW

CITIES IN THE PATH OF THESE STORMS INCLUDE ADDISON...ALLEN...
ALVARADO...ANNA...ARGYLE...ARLINGTON...AUBREY...BARTONVILLE...
BEDFORD...BENBROOK...BLUE MOUND...BURLESON...CARROLLTON...CEDAR
HILL...CELINA...COCKRELL HILL...COLLEYVILLE...COPPELL...COPPER
CANYON...CORINTH...CORRAL CITY...CROSS ROADS...CROWLEY...DALLAS...
DALWORTHINGTON GARDENS...DENTON...DESOTO...DOUBLE OAK...
DUNCANVILLE...EAGLE MOUNTAIN...EDGECLIFF...EULESS...EVERMAN...
FAIRVIEW...FARMERS BRANCH...FLOWER MOUND...FOREST HILL...FORT
WORTH...FRISCO...GLENN HEIGHTS...GODLEY...GRAND PRAIRIE...
GRAPEVINE...HACKBERRY...HALTOM CITY...HASLET...HEBRON...HICKORY
CREEK...HIGHLAND PARK...HIGHLAND VILLAGE...HURST...IRVING...JOSHUA...
JUSTIN...KEENE...KELLER...KENNEDALE...KRUGERVILLE...KRUM...LAKE
DALLAS...LAKE WORTH...LAKESIDE...LANCASTER...LEWISVILLE...LITTLE
ELM...MANSFIELD...MCKINNEY...MIDLOTHIAN...NORTH RICHLAND HILLS...
NORTHLAKE...OAK LEAF...OVILLA...PANTEGO...PARKER...PLANO...PROSPER...
RED OAK...RENDON...RICHARDSON...RICHLAND HILLS...RIVER OAKS...
ROANOKE...SAGINAW...SANGER...SANSOM PARK...SHADY SHORES...
SOUTHLAKE...THE COLONY...TROPHY CLUB...UNIVERSITY PARK...VENUS...
WATAUGA...WAXAHACHIE...WESTWORTH...WHITE SETTLEMENT...CEDAR HILL
STATE PARK AND RAY ROBERTS PARK ISLE DU BOIS.
Local storm report, Apr 25, 3:31 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT MON APR 25 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0321 PM     HAIL            WEATHERFORD              32.76N  97.77W
04/25/2005  1.00 INCH       PARKER              TX   LAW ENFORCEMENT
Local storm report, Apr 25, 3:38 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT MON APR 25 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0337 PM     HAIL            1 WEST BENBROOK          32.68N  97.46W
04/25/2005  0.88 INCH       TARRANT             TX   TRAINED SPOTTER

            ONE MILE WEST OF BENBROOK
Local storm report, Apr 25, 4:01 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
401 PM CDT MON APR 25 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0357 PM     HAIL            GODLEY                   32.45N  97.53W
04/25/2005  1.00 INCH       JOHNSON             TX   TRAINED SPOTTER

            QUARTER INCH HAIL COVERING THE GROUND AT GODLEY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 2:58 PM CDTSevere Thunderstorm WarningFWDHood62 min
Apr 25, 3:01 PM CDTSevere Thunderstorm WarningFWDParker44 min
Apr 25, 3:28 PM CDTSevere Thunderstorm WarningFWDTarrant62 min
Apr 25, 3:33 PM CDTSevere Thunderstorm WarningFWDJohnson57 min
Apr 25, 4:08 PM CDTTornado WarningFWDTarrant37 min
Apr 25, 4:16 PM CDTTornado WarningFWDJohnson44 min
Apr 25, 4:26 PM CDTTornado WarningFWDDallas, Ellis34 min
Apr 25, 4:40 PM CDTSevere Thunderstorm WarningFWDBosque65 min
Apr 25, 4:54 PM CDTSevere Thunderstorm WarningFWDHill67 min
Apr 25, 4:56 PM CDTTornado WarningFWDEllis49 min
Apr 25, 5:03 PM CDTSevere Thunderstorm WarningFWDDallas30 min
Apr 25, 5:17 PM CDTSevere Thunderstorm WarningFWDGrayson45 min
Apr 25, 5:28 PM CDTSevere Thunderstorm WarningFWDKaufman65 min
Apr 25, 5:33 PM CDTTornado WarningFWDNavarro42 min
Apr 25, 5:44 PM CDTSevere Thunderstorm WarningFWDEllis16 min
Apr 25, 5:45 PM CDTSevere Thunderstorm WarningFWDFannin55 min
Apr 25, 6:10 PM CDTSevere Thunderstorm WarningFWDNavarro54 min
Apr 25, 6:28 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson64 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.